Alert archive / Virginia / Tornado Warnings in 2023
Tornado Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 7, 2023, 6:35 PM EDT for Caroline County, Virginia. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2023, 6:35 PM EDT (22:35 UTC)
- Expired
- Aug 7, 2023, 7:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Caroline County, VA
The radar
The Sterling radar (KLWX), 101 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:40 PM EDT | HAIL 1.75 | 1 Nnw Fort A.P. Hill, VA | Corrects previous hail report from 1 NNW Fort A.p. Hill. Golf ball sized hail reported near Fort AP Hill. |
| Aug 7, 7:05 PM EDT | HAIL 4 | 1 Ssw Fort A.P. Hill, VA | Time estimated from radar. Hail stone was measured approximately 15 minutes after the hail core passed over this location. |
| Aug 7, 7:05 PM EDT | HAIL 4.75 | 1 Ssw Fort A.P. Hill, VA | Corrects previous hail report from 1 SSW Fort A.P. Hill. Time estimated from radar. Hail stone was measured approximately 15 minutes after the hail core passed over this location, and a picture from another spotter corroborates the increased hail size. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 1:20 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
631
WFUS51 KAKQ 072235
TORAKQ
VAC033-072300-
/O.NEW.KAKQ.TO.W.0009.230807T2235Z-230807T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
635 PM EDT Mon Aug 7 2023
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Central Caroline County in north central Virginia...
* Until 700 PM EDT.
* At 635 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Ladysmith, or 12 miles west of Milford, moving
east at 35 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ladysmith around 640 PM EDT.
Bowling Green and Milford around 650 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Villboro, Nancy Wrights Corner, Guinea, Ruther Glen, Woodford,
Penola, and Cedon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3814 7719 3793 7726 3801 7762 3816 7746
TIME...MOT...LOC 2235Z 273DEG 32KT 3806 7759
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Miller3 follow-up statements
727
WWUS51 KAKQ 072247
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
647 PM EDT Mon Aug 7 2023
VAC033-072300-
/O.CON.KAKQ.TO.W.0009.000000T0000Z-230807T2300Z/
Caroline VA-
647 PM EDT Mon Aug 7 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR CENTRAL
CAROLINE COUNTY...
At 647 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Ladysmith, or near Milford, moving east at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bowling Green and Milford around 655 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Villboro, Nancy Wrights Corner, Guinea, Ruther Glen, Woodford,
Penola, and Cedon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3802 7759 3806 7757 3816 7746 3814 7719
3793 7726 3797 7746
TIME...MOT...LOC 2247Z 278DEG 25KT 3807 7747
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Miller271
WWUS51 KAKQ 072254
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
654 PM EDT Mon Aug 7 2023
VAC033-072300-
/O.CON.KAKQ.TO.W.0009.000000T0000Z-230807T2300Z/
Caroline VA-
654 PM EDT Mon Aug 7 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR CENTRAL
CAROLINE COUNTY...
At 654 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Bowling Green, moving east at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bowling Green and Fort A.p. Hill around 700 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Woodford, Guinea, and Villboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3801 7749 3815 7747 3816 7746 3814 7719
3798 7724
TIME...MOT...LOC 2254Z 273DEG 32KT 3807 7738
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Miller064
WWUS51 KAKQ 072259
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
659 PM EDT Mon Aug 7 2023
VAC033-072309-
/O.EXP.KAKQ.TO.W.0009.000000T0000Z-230807T2300Z/
Caroline VA-
659 PM EDT Mon Aug 7 2023
...THE TORNADO WARNING FOR CENTRAL CAROLINE COUNTY WILL EXPIRE AT 700
PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 900 PM EDT for north central
Virginia.
LAT...LON 3801 7749 3815 7747 3816 7746 3814 7719
3798 7724
TIME...MOT...LOC 2259Z 273DEG 32KT 3807 7735
$$
MillerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 7, 6:05 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 7, 6:05 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
605 PM EDT Mon Aug 7 2023
.SYNOPSIS...
A cold front will approach the area from the west this evening,
resulting in increased chances for showers and thunderstorms,
some of which may be severe. Seasonable weather expected for the
remainder of the week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 605 PM EDT Monday...
Have made some adjustments to PoPs for the evening hours. Area
is being split by shortwaves, which is serving to enhance
convective inhibition over central and southern portions of the
area. This was accounted for in lower PoPs over southern half of
the area, but it seems to be verifying to a stronger degree than
previously modeled. Have a couple storms moving across our far
NW tier and still expecting additional scattered strong storms
to move across far northern portions of our area, with
additional scattered storms possible over the southern tier of
our area along and south of US-460. In between, largely expect
conditions to remain dry over the next couple of hours, with
some scattered showers and storms possible after 8-9pm, but the
severe threat is dwindling over the RIC metro area, maximized
just south of our region.
Will allow Heat Advisory to expire on time at 7 pm. Had several
locations top out in the 105-107 range and will send out a wrap
up PNS later this evening.
Previous discussion follows...
As of 250 PM EDT Monday...
Latest weather analysis reveals Sfc low pressure over SE OH. A
quasi-stationary boundary was analyzed over NYC metro into
central NY, snaking back into the interior northeast. Aloft, low
pressure is situated over the Ohio Valley with an upper trough
dipping south across the mid-south region with mean SSW flow in
place over the local area.
Forecast remains on track at this time. The upper trough slides
east into the eastern Great Lakes today, with the sfc low
lifting into W PA/W NY by early this evening. This will bring
shunt the attendant strong cold front into the region tonight.
Ahead of it, strong to severe thunderstorms are expected. The
SPC has upgraded our far NW tier of counties into a Moderate
Risk (Level 4 of 5), with an Enhanced Risk (Level 3 of 5) in
effect for much of the rest of our area Slight to Marginal Risk
along the coast. A Tornado Watch (WW602) was issued for our far
NW tier of counties including RIC metro until 9pm. It's likely
that a further expansion of Weather Watches SSE will be needed
in the next 2-3 hours.
Southerly flow will allow dewpoints to rise into the mid-70s across
the area. Combined with max temps in the low 90s, this should allow
for instability to build to sufficient levels for storms. Latest
mesoanalysis showing MLCAPE in the 1500-2500 J/kg range at 19z.
Effective shear looks to be unusually high for August, with
with 35-45 kt of bulk shear evident on mesoanalysis. Showers and
thunderstorms already pushing east across the central
Appalachians into PA/WV and Wrn VA over the past hour. CAMs
still intent on quickly congealing storms line segments before
sweeping east across our area later this afternoon into the
evening hours.
Expecting the line to approach the western counties around
20-22z (4-6p). As the line moves east, majority of the 12z CAMs
(HRRR, 3km NAM Nest) showing a broken line of showers crossing
along/north of RIC metro, progressing to the eastern shore and
the southern half diminishing in areal coverage the further SE
it progresses. For its part, the past few runs of the WOFS and
HRRR also seems to focus over our far northern tier of counties
(Louisa to Westmoreland), coincident with the better deep layer
shear/forcing. As such, likely PoPs remaining in place over the
northern half of the area. For south central and much of SE VA
and NE NC, PoPs will be lower, but stay in the 30-50% range this
evening (SCT coverage wording), with a few stronger storms
still possible.
Wind still looks to be the primary threat, but with mid-level
lapse rates already steepening AOA (7 deg C/Km), expect NW
counties could see hail of 1" or larger. LCLs still look to be
too high to support tornado formation, but still suspect some
QLCS-embedded tornadoes will be possible, with area of most
concern N of US-360 in VA over to the MD eastern shore.
Regarding the Heat Advisory, heat indices in interior SE VA/NE
NC are still expected to top out ~105F, so while it is
marginal, we'll maintain the Heat Advisory. Otherwise, highs
will be in the low- mid 90s across the area today, and lows
tonight will range from around 70s in the NW to the mid-70s in
the SE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 245 PM EDT Monday...
Cooler, drier air pushes into the region post-frontal Tuesday on
breezy NW winds. Winds will gust to 20-30 mph late Tue morning
into the afternoon, highest along the coast. Dewpoints look to
drop into the upper 50s to ~60 across the piedmont into RIC
metro area. Closer to the coast, dewpoints will likely stay in
the mid-60s. Highs will be in the 80s inland and the low 90s
across the SE coast.
Remaining dry and seasonable across the area on Wednesday. After
lows in the 60s on Tuesday night, look for highs in the upper 80s to
near 90 on Wednesday. Dewpoints will continue to be relatively
pleasant in the low-mid 60s. Skies will still be mostly sunny. Lows
will again be in the 60s Wednesday night.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 245 PM EDT Monday...
Rain chances return to the forecast on Thursday, with the east coast
trough rebuilding by late week. As the trough axis swings east,
the lead shortwave pivots across the area. Meanwhile, low-level
flow will nudge the stationary frontal boundary back northward
later Thursday into Friday, further enhancing llvl moisture. CMC
is a fast outlier with this system, with the vast majority of
guidance later. Therefore nudged increasing PoPs a bit later
into Thursday afternoon and evening over the local area.
For Friday and the weekend, there will be diurnal chances
for a few showers/storms. For now, keeping PoPs limited to the 15-
30% range. Highs will generally be in the upper 80s to low 90s
Thurs- Sun. Lows in the upper 60s to low 70s.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
As of 1240 PM EDT Monday...
VFR conditions in place over area terminals to begin the TAF
period. CU field beginning to develop along the coast and will
percolate farther inland in the next couple of hours as
convective temperatures are met. Expect scattered storms likely
move across the area from the W-NW after 3-4 pm late afternoon
into the evening ahead of an approaching cold front. Storms are
most likely at RIC and SBY. Expecting storms to reach RIC
around 21-23z (5-7 pm) and SBY around 22-00z (6-8 pm). At other
terminals, storm coverage will be a bit lower and scattered
storms are expected this evening. Gusty winds and IFR VIS with
reduced CIGs will be possible with any storms. Storms move
offshore tonight. Southerly winds increase to 10-15 kt with
gusts 20-25 kt (highest near the coast) this afternoon.
Outlook: Predominantly VFR conditions Tues and Wed with gusty W
winds 15-17 kt with gusts 20-25 kt Tues behind the cold front.
&&
.MARINE...
As of 400 PM EDT Monday...
Late this aftn, a sfc trough was setting up over the VA
Piedmont, while a cold front was pushing through ESE Ohio and
ern KY. Winds were mainly SSE 10-20 kt over the waters. Waves
were 1-3 ft and seas were 2-3 ft. Low pressure and the associated
cold front push E this evening. A SSE wind of 10-15 kt will
continue, with gusts to ~20 kt. Strong to severe tstms will
develop ahead of the cold front during this evening. No flags
will be issued at this time given that the wind outside of tstms
should primarily be sub-SCA. However, SMWs are likely with any
tstms this evening.
The cold front pushes through the area later tonight into Tue
morning. The wind is expected to become WSW 10-15 kt with gusts
to 20 kt late tonight, and then W/WNW Tue morning. A brief period
of SCA conditions are possible for the Bay late tonight/early
Tue morning, as drier air arrives into the region. The wind
becomes NW 5-10 kt S to 10-15 kt N by early Wed morning. Seas
build to 3-4ft tonight, then 2-3 ft S to 3-4 ft N Tue, with
waves in the Bay ~2 ft and occasionally up to 3 ft. Seas subside
to 2-3 ft by Wed, as the wind diminishes and shifts from W to
SSE. A SSW wind of 10-15 kt returns Thu, and then shifts to W
and diminishes Fri behind a weak cold front. Seas potentially
build to 3-4 ft later Thu/Thu night, and then subside to 2-3 ft
by Fri.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 7 PM EDT this evening for NCZ012>016-
030>032.
VA...Heat Advisory until 7 PM EDT this evening for VAZ092-093-
095>097-524-525.
MARINE...None.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...AM/MAM
LONG TERM...AM/MAM
AVIATION...MAM
MARINE...AJZ/TMGHazardous weather outlook, Aug 7, 1:30 PM EDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 130 PM EDT Mon Aug 7 2023 NCZ017-102-VAZ098>100-081730- Western Currituck-Eastern Currituck-Virginia Beach-Accomack- Northampton- 130 PM EDT Mon Aug 7 2023 This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. There is a Slight (level 2 of 5) risk for severe thunderstorms this afternoon into this evening. A cold front will bring scattered thunderstorms to the area this evening, a few of which may become severe with damaging winds as the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ024-025-VAZ084-086>090-523-081730- Inland Worcester-Maryland Beaches-Gloucester-Mathews-Greensville- Sussex-Surry-James City-York- 130 PM EDT Mon Aug 7 2023 This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. There is a Slight (level 2 of 5) risk for severe thunderstorms this afternoon into this evening. A cold front will bring scattered thunderstorms to the area this evening, a few of which may become severe with damaging winds as the primary threat. Also, hot and humid conditions could push heat index values to 100-105F this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ012>016-030>032-VAZ092-093-095>097-524-525-081730- Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan- Perquimans-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Newport News-Hampton/Poquoson- 130 PM EDT Mon Aug 7 2023 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a Slight (level 2 of 5) risk for severe thunderstorms this afternoon into this evening. A cold front will bring scattered thunderstorms to the area this evening, a few of which may become severe with damaging winds as the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ021-023-VAZ048-060>062-064-067>069-075-076-509>522-081730- Dorchester-Somerset-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 130 PM EDT Mon Aug 7 2023 ...TORNADO WATCH 602 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. A cold front will bring scattered thunderstorms to the area this evening, a few of which may become severe with damaging winds as the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ022-VAZ065-066-077>083-085-081730- Wicomico-Mecklenburg-Lunenburg-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Middlesex- 130 PM EDT Mon Aug 7 2023 This Hazardous Weather Outlook is for southeast Maryland, east central Virginia, eastern Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. There is a Enhanced (level 3 of 5) risk for severe thunderstorms this afternoon into this evening. A cold front will bring scattered thunderstorms to the area this evening, a few of which may become severe with damaging winds as the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:03 PM EDT | Special Weather Statement | AKQ | Essex | 42 min |
| Aug 6, 8:43 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, King William | 32 min |
| Aug 6, 9:39 PM EDT | Areal Flood Advisory | AKQ | Essex, Hanover, King and Queen, King William | 2 hr |
| Aug 7, 4:58 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Louisa | 62 min |
| Aug 7, 5:52 PM EDT | Tornado Warning | AKQ | Louisa | 38 min |
| Aug 7, 6:32 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Westmoreland | 43 min |
| Aug 7, 7:12 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Richmond, Westmoreland | 48 min |
Nearby
Tornado Warnings in Virginia, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.